Alert archive / Tennessee / Flash Flood Warnings in 2019

Flash Flood Warning 36, NWS Nashville, TN

June 7, 2019Davidson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 7, 2019, 8:45 AM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2019, 8:45 AM CDT (13:45 UTC)
Expired
Jun 7, 2019, 11:45 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 12 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 9:30 AM CDTHEAVY RAIN 4.71Gallatin, TNA PICTURE FROM A RAIN GUAGE READOUT SHOWING 4.71 INCHES IN 24 HOURS.
Jun 7, 11:00 AM CDTHEAVY RAIN 4.185 Nnw Mount Juliet, TNRECIEVED A COCORAHS REPORT OF 4.18 INCHES OF RAIN.
Jun 7, 11:54 AM CDTHEAVY RAIN 53 Ne Hendersonville, TNCOCORAHS REPORT, 5.00 INCHES IN THE PAST 12 HRS ALMOST ALL FELL BETWEEN 6AM AND 11AM TODAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

887 
WGUS54 KOHX 071345
FFWOHX
TNC037-165-189-071645-
/O.NEW.KOHX.FF.W.0036.190607T1345Z-190607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
845 AM CDT Fri Jun 7 2019

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northeastern Davidson County in Middle Tennessee...
  Southern Sumner County in Middle Tennessee...
  Northwestern Wilson County in Middle Tennessee...

* Until 1145 AM CDT.

* At 842 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Gallatin, Madison, Hendersonville, Mount Juliet, Goodlettsville,
  Lakewood, Old Hickory, Hermitage and Bledsoe Creek State Park.

This includes the following streams and drainages...Mansker 
Creek...East Camp Creek including Gallatin...Lower Station Camp 
Creek including Hendersonville...Gibson Creek including Madison... 
Cedar Creek in Northern Mount Juliet...Upper Bledsoe Creek including 
Bethpage and Bransford...Stoners Creek and Hermitage...Schutes 
Branch and the Green Hill area in northern Mount Juliet...Dry Creek 
including the Rivergate Area...Stoners Creek and Mount Juliet... 
Drakes Creek including Shackle Island...Upper Station Camp Creek 
includng Cottontown...Town Creek including Gallatin...East Nashville 
and Inglewood...Old Hickory...Deshea Creek including Graball... 
Pennington Bend...Neelys Bend...Liberty Branch...Lower Bledsoe 
Creek, including Castalian Springs...Mansker Creek including 
Millersville and Goodlettsville and Bartons Creek.

This includes Interstate 65 between mile markers 93 and 98.
 
LAT...LON 3647 8628 3627 8630 3620 8659 3619 8670
      3633 8676 3644 8650

$$

27
1 follow-up statement
095 
WGUS74 KOHX 071544
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
1044 AM CDT Fri Jun 7 2019

TNC037-165-189-071645-
/O.CON.KOHX.FF.W.0036.000000T0000Z-190607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-Sumner TN-Wilson TN-
1044 AM CDT Fri Jun 7 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
NORTHEASTERN DAVIDSON...SOUTHERN SUMNER AND NORTHWESTERN WILSON
COUNTIES...

At 1043 AM CDT, local reports of 3 to 5 inches of rain have fallen 
this morning. This will continue to cause minor flooding in the 
warning area. If you encounter water across road ways, do not drive 
through it. Find another route.

Some locations that will experience flooding include...
Gallatin, Madison, Hendersonville, Mount Juliet, Goodlettsville,
Lakewood, Old Hickory, Hermitage and Bledsoe Creek State Park.

This includes Interstate 65 between mile markers 93 and 98.
 
LAT...LON 3647 8628 3627 8630 3620 8659 3619 8670
      3633 8676 3644 8650

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:09 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 7, 6:09 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
609 AM CDT Fri Jun 7 2019

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Wet pattern to continue at least into early Mon, with a drying
trend Tue/Wed, then another wet period later next week.

Warm front currently just to the south will lift slowly north
today and tonight...and eventually north of the mid-state on
Sat...as SFC low centered near LA/AR/MS triple point continues
very slow eastward movement. This SFC low will ultimately remain
in the picture into early Mon. Additionally...closed upper low
will drop over the mid-south later today and meander in the
vicinity through the weekend as well. These features will keep
our moisture content high through Mon...with drying finally
occurring late Mon night. Instability is on the climb...with ML
CAPE reaching 1000+ this afternoon with MU possibly near 2000.
Enhanced vertical motion later today likely to set off iso-sct
thunderstorms...which will seemingly be possible throughout the
weekend as well with moderate/steeper lapse and higher CAPE really
remaining in place till this upper low moves east late Mon.

At this point...expected heavier rain east...with isolated spots
maybe up to 4 inches. Most of the area however likely 1-3 range
into Mon. With pretty dry conditions leading up to this wet
period and rain coming more in cycles...widespread flooding
threat seemingly fairly low. Will hold off with issuing flood
watch for now.

Following this wet period, the area will move into quick dry day
Tue/much of Wed, but another deep trough gets carved out and
moves over the region Wed night through Thu night...bringing small
pcpn changes back in the fold.

&&

.AVIATION...
12Z TAF DISCUSSION.

Showers with isold-sct thunderstorms will continue to impact all
terminals through the next 24 hours (and beyond). Mostly MVFR
cigs/vsbys with periods of IFR/LIFR in the heavier cells. A
focused band of moderate to heavy showers/storms will lift across
the area in the morning hours, followed by somewhat less coverage
in the afternoon. Cigs may briefly climb to VFR during the
afternoon, then drop again by tonight. East winds will be light,
except near TSRA.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........13
Hazardous weather outlook, Jun 7, 4:50 AM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
450 AM CDT Fri Jun 7 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-081030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
450 AM CDT Fri Jun 7 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Periods of showers and thunderstorms are expected. Locally heavy
downpours may cause standing water on roadways. A few thunderstorms
may produce gusty winds over 30 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periods of showers and thunderstorms will continue through Monday
with heavy rainfall at times. Localized flooding of streets and
small streams may occur, but widespread flooding is not expected.
Rainfall totals from today through Monday will range from 1 to 3
inches with locally greater amounts to 4 inches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:06 AM CDTAreal Flood AdvisoryOHXDavidson, Macon, Sumner, Trousdale, Wilson6 hr
Jun 7, 8:49 AM CDTAreal Flood AdvisoryOHXDavidson6 hr
Jun 7, 9:22 AM CDTFlash Flood WarningOHXDavidson3 hr

Nearby

Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.